# SDR CA010628014

- Difficulty date: May 22, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 8,474 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Condition: Melted
- Location: Cockpit
- Part time: 9,259 hours, 9,375 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) DURING CRUISE, WITH ENGINE AND WINDSHIELD HEAT SELECTED. SMOKE WAS OBSERVED COMING FROM THE RIGHT FORWARD CIRCUIT BREAKER PANEL. AT THIS POINT THE RIGHT ENGINE AND WINDSHIELD DEICE SYSTEMS WERE TURNED OFF AND THE SMOKE DISSAPPEARED. THE AIRCRAFT LANDED SAFELY AT ITS DESTINATION. MAINTENANCE THEN DISCOVERED THAT 2 WIRES, BEHIND THE CIRCUIT BREAKER PANEL WERE MELTED : ONE BEING RIGHT INLET DEICE ANDTHE OTHER RIGHT WINDSHIELD HEAT. CORROSION WAS FOUND AT THE SPLICES, WHICH CAUSED EXCESSIVE HEAT.
